Thunderstorm Wind, Jackson
- When
- July 21, 3:15 PM CST
- Where
- Jackson County, 2 mi NW of Gainesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.367, -85.683
Trees down on Jennings Creek Highway.
4 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 21, 1:45 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CDT FRI JUL 21 2006 .DISCUSSION... LATEST ANALYSIS CONTINUES TO SFC/LL FRONTAL BOUNDARY WORKING ACROSS THE SOUTHERN OH RIVER VALLEY DOWN INTO OK. ALOFT...UPPER RIDGES STILL HOLDING ACROSS THE MID-SOUTH BUT ARE SLOWLY BREAKING DOWN AS WEAK UPPER TROUGH AXIS CURRENTLY DROPPING OUT OF THE NORTHERN PLAIN CONTINUES TO APPROACH. COMPLEX ACROSS SOUTHERN IL/WESTERN KY SLIDING JUST AHEAD OF QUASI-STATIONARY LL FRONT. FURTHER SOUTH...OUTFLOWS/ WEAK CONVECTIVE BOUNDARIES CONTINUE TO MEANDER IN THE CWA VICINITY BUT DEVELOPMENT SO FAR HAS BEEN MINIMAL. BREAK IN THE HEAT EXPECTED AS MODELS CONTINUE TO PROG LL FRONTAL BOUNDARY DROPPING DOWN ACROSS THE CWA LATE TONIGHT AND PUSHING OFF THE PLATEAU LATER SATURDAY AFTERNOON...AHEAD FAIRLY SHARP ML/UL TROUGH AXES. DEEP MOISTURE ADVECTION EXPECTED TO GET IN GEAR EARLY THIS EVENING WHILE SHORTWAVES ALOFT FURTHER STEEPEN LAPSE RATE AND INCREASE INSTABILITY. LL CONVERGENCE ALSO ON THE RISE AS STRONGER OUTFLOWS FROM APPROACHING COMPLEX AND EVENTUALLY MAIN FRONTAL BOUNDARY WORK INTO THE PICTURE. PLAN TO KEEP LIKELY POPS NORTH WITH SCATTERED SOUTH TONIGHT. EXPECT LIKELY POPS MUCH OF THE CWA SATURDAY BUT WILL RAMP POPS DOWN WEST TO EAST IN THE AFTERNOON AS FRONT/UL TROUGHS PROGRESS. SURFACE BOUNDARY EXPECTED TO BE WELL EAST OF CSV BY 00Z SUN BUT LAGGING MOISTURE AND SLOWER PASSAGE OF H8 BOUNDARY MAY LEAVE A FEW SHOWERS OR STORMS ACROSS PART OF THE AREA SATURDAY EVENING BUT NOT MUCH EXPECTED IN THE OVERNIGHT HOURS. PLEASANT SUMMERTIME CONDITIONS EXPECTED SUNDAY/SUNDAY NIGHT AS DWPTS DROP TO AROUND 60 AND TEMPS STAY BELOW SEASON NORMALS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 85 66 86 / 60 60 20 10 CLARKSVILLE 71 84 64 85 / 60 50 10 10 CROSSVILLE 69 80 63 81 / 70 70 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 936 AM CDT FRI JUL 21 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 936 AM CDT FRI JUL 21 2006 .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES OUR AREA FROM THE NORTH. THE MAIN WEATHER THREAT WILL BE DAMAGING WINDS ALONG WITH ISOLATED AREAS OF LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE EASTERN HALF OF MIDDLE TENNESSEE AS A COLD FRONT PUSHES THROUGH THE AREA. THE MAIN WEATHER THREAT WILL BE DAMAGING WINDS ALONG WITH ISOLATED AREAS OF LARGE HAIL SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE LATER THIS AFTERNOON AND EARLY TONIGHT. END/ORCHANIAN
The Nashville radar (KOHX), 80 km away, was scanning. The volume nearest the first event began at 21:13 UTC.
4 thunderstorm wind, 1 lightning. Local standard time, as filed.
Trees down on Jennings Creek Highway.
Gust front ahead of an area of thunderstorms had wind gusts of 40 to 50 mph. Some of these wind gusts were measured or estimated by trained spotters in Davidson County. As this gust front entered Davidson County, a tree limb from a rotted tree fell on a vehicle, a Jeep Grand Cherokee, killing the driver and slightly injuring his wife and his 2 young children. The gust front exited the county at 1630 CST. Over 25,000 people were without power in Davidson County according to Nashville Electric Service. Wind gusts were measured up to 47 mph at Nashville International Airport at 1620 CST. The fatality occurred at the intersection of Robertson Road and Nall Avenue in the western part of Nashville.
Lightning struck a tree, then the bolt of lightning killed 18 heifers and one bull gathered underneath the tree. Mr. Tony Ferguson, owner of Lazy Brook Farm on Bethany Road, in Red Boiling Springs, estimated the loss at $20,000 to $25,000.
A six ton feeder and a tree, which has stood for over 50 years, were blown over by the strong gust front ahead of the thunderstorms at Lazy Brook Farm. A basketball goal in a driveway was blown over and crashed into the windshield of a truck.
Spotter measured a 60 mph wind gust with his weather station.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Davidson | 2006-07-21 | 41 | Male | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524371, 5524709, 5523677, 5523678, 5524710.